Alert archive / California / Winter Storm Warnings in 2019

Winter Storm Warning 8, NWS Reno, NV

March 25, 20198 counties in California; Douglas County, Washoe County, Nevada

NWS Reno, NV issued this winter storm warning at Mar 25, 2019, 3:25 PM PDT for 8 counties in California; Douglas County, Washoe County, Nevada. It took effect at Mar 26, 2019, 11:00 PM PDT. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 25, 2019, 3:25 PM PDT (22:25 UTC)
In effect from
Mar 26, 2019, 11:00 PM PDT
Expired
Mar 27, 2019, 11:00 PM PDT
In force
24 hr
Issued by
NWS Reno, NV

Counties Alpine County, CA, El Dorado County, CA, Lassen County, CA, Mono County, CA, Nevada County, CA, Placer County, CA, Plumas County, CA, Sierra County, CA, Douglas County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 77 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 10.4 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2019-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2019-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 172 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2372 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
172 m²/s²
0-3 km storm-relative helicity
269 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

270 
WWUS45 KREV 252225
WSWREV

URGENT - WINTER WEATHER MESSAGE
National Weather Service Reno NV
325 PM PDT Mon Mar 25 2019

CAZ071-261500-
/O.UPG.KREV.WS.A.0011.190327T0600Z-190328T0600Z/
/O.NEW.KREV.WS.W.0008.190327T0600Z-190328T0600Z/
/O.EXT.KREV.WW.Y.0020.190326T0300Z-190326T1500Z/
Lassen-Eastern Plumas-Eastern Sierra Counties-
Including the cities of Portola and Susanville
325 PM PDT Mon Mar 25 2019

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING
TO 8 AM PDT TUESDAY ABOVE 5000 FEET...
...WINTER STORM WARNING IN EFFECT FROM 11 PM TUESDAY TO 11 PM PDT
WEDNESDAY ABOVE 5500 FEET...

* CHANGES...Shortened duration of Winter Weather Advisory.
  Upgraded watch to warning for Tuesday night-Wednesday. 

* WHAT...Heavy snow above 5500 feet expected. For tonight through
  Tuesday morning, 2 to 5 inches above 5000 feet. For Tuesday
  night through Wednesday evening, total snow accumulations 8 to
  16 inches above 5500 feet, mainly west of Highway 395. Between
  4500 and 5500 feet, accumulations of 4 to 8 inches, with up to 2
  inches possible down to valley floors by Wednesday evening. Winds
  gusting as high as 50 mph.

* WHERE...Lassen-Eastern Plumas-Eastern Sierra Counties.

* WHEN...For the Winter Weather Advisory, from 8 PM this evening
  to 8 AM PDT Tuesday. For the Winter Storm Warning, from 11 PM
  Tuesday to 11 PM PDT Wednesday. 

* ADDITIONAL DETAILS...Travel could be very difficult. Slick road
  conditions are possible for the Tuesday morning commute, with
  more hazardous conditions likely impacting the Wednesday morning
  and evening commutes. Gusty winds could bring down tree 
  branches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid travel if possible Wednesday, you could be stuck in your 
vehicle for many hours. If you must travel, prepare for long 
delays and carry an emergency kit with extra food, water and 
clothing. If you stay home, have a backup plan in case of power 
outages.

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

CAZ072-073-NVZ002-261500-
/O.UPG.KREV.WS.A.0011.190327T0600Z-190328T0600Z/
/O.NEW.KREV.WS.W.0008.190327T0600Z-190328T0600Z/
Greater Lake Tahoe Area-Mono County-
Including the cities of South Lake Tahoe, Truckee, Bridgeport, 
Coleville, Mammoth Lakes, Stateline, and Incline Village
325 PM PDT Mon Mar 25 2019

...WINTER STORM WARNING IN EFFECT FROM 11 PM TUESDAY TO 11 PM PDT
WEDNESDAY ABOVE 7000 FEET...

* CHANGES...Upgraded Watch to Warning.

* WHAT...Heavy snow above 7000 feet expected. For Tuesday night
  through Wednesday evening, total snow accumulations 1 to 2 feet
  above 7000 feet, with highest totals near the Sierra crest.
  Below 7000 feet, up to 4 inches, except 5 to 10 inches mainly
  west of Highway 89 from Tahoe to Alpine County, and west of
  Highway 395 in Mono County. Winds gusting as high as 50 mph, 
  with Sierra ridge gusts up to 100 mph.

* WHERE...Greater Lake Tahoe Area and Mono County.

* WHEN...From 11 PM Tuesday to 11 PM PDT Wednesday.

* ADDITIONAL DETAILS...Travel could be very difficult. Hazardous 
  conditions likely impacting the Wednesday morning and evening 
  commutes. Gusty winds could bring down tree branches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid travel if possible Wednesday, you could be stuck in your 
vehicle for many hours. If you must travel, prepare for long 
delays and carry an emergency kit with extra food, water and 
clothing. If you stay home, have a backup plan in case of power 
outages.

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

http://www.weather.gov/reno
4 follow-up statements
970 
WWUS45 KREV 261455
WSWREV

URGENT - WINTER WEATHER MESSAGE
National Weather Service Reno NV
755 AM PDT Tue Mar 26 2019

CAZ071-271500-
/O.EXP.KREV.WW.Y.0020.000000T0000Z-190326T1500Z/
/O.CON.KREV.WS.W.0008.190327T0600Z-190328T0600Z/
Lassen-Eastern Plumas-Eastern Sierra Counties-
Including the cities of Portola and Susanville
755 AM PDT Tue Mar 26 2019

...WINTER STORM WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 11 PM PDT WEDNESDAY ABOVE 5500 FEET...
...WINTER WEATHER ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING
ABOVE 5000 FEET...

* CHANGES...Expired Winter Weather Advisory. 

* WHAT...Heavy snow above 5500 feet expected. For late tonight 
  through Wednesday evening, total snow accumulations 8 to 16 
  inches above 5500 feet, mainly west of Highway 395. Between 4500
  and 5500 feet, accumulations of 4 to 8 inches, with up to 2 
  inches possible down to valley floors by Wednesday evening. 
  Winds gusting as high as 50 mph.

* WHERE...Lassen-Eastern Plumas-Eastern Sierra Counties.

* WHEN...From 11 PM tonight to 11 PM PDT Wednesday.

* ADDITIONAL DETAILS...Travel could be very difficult. Hazardous 
  conditions likely impacting the Wednesday morning and evening 
  commutes. Gusty winds could bring down tree branches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid travel if possible Wednesday, you could be stuck in your 
vehicle for many hours. If you must travel, prepare for long 
delays and carry an emergency kit with extra food, water and 
clothing. If you stay home, have a backup plan in case of power 
outages.

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

CAZ072-073-NVZ002-271500-
/O.CON.KREV.WS.W.0008.190327T0600Z-190328T0600Z/
Greater Lake Tahoe Area-Mono County-
Including the city of Mammoth Lakes
755 AM PDT Tue Mar 26 2019

...WINTER STORM WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 11 PM PDT WEDNESDAY ABOVE 7000 FEET...

* CHANGES...None.

* WHAT...Heavy snow above 7000 feet expected. For late tonight 
  through Wednesday evening, total snow accumulations 1 to 2 feet 
  above 7000 feet, with highest totals near the Sierra crest. 
  Below 7000 feet, up to 4 inches, except 5 to 10 inches mainly 
  west of Highway 89 from Tahoe to Alpine County, and west of 
  Highway 395 in Mono County. Winds gusting as high as 50 mph, 
  with Sierra ridge gusts up to 100 mph.

* WHERE...Greater Lake Tahoe Area and Mono County.

* WHEN...From 11 PM tonight to 11 PM PDT Wednesday.

* ADDITIONAL DETAILS...Travel could be very difficult. Hazardous 
  conditions likely impacting the Wednesday morning and evening 
  commutes. Gusty winds could bring down tree branches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid travel if possible Wednesday, you could be stuck in your
vehicle for many hours. If you must travel, prepare for long
delays and carry an emergency kit with extra food, water and
clothing. If you stay home, have a backup plan in case of power
outages.

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

http://www.weather.gov/reno
912 
WWUS45 KREV 271049
WSWREV

URGENT - WINTER WEATHER MESSAGE
National Weather Service Reno NV
349 AM PDT Wed Mar 27 2019

CAZ071-280600-
/O.CON.KREV.WS.W.0008.000000T0000Z-190328T0600Z/
Lassen-Eastern Plumas-Eastern Sierra Counties-
Including the cities of Portola and Susanville
349 AM PDT Wed Mar 27 2019

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING ABOVE 5500 FEET...

* CHANGES...None.

* WHAT...Heavy snow above 5500 feet expected with snow levels
  falling this afternoon and evening. Through this evening, total
  snow accumulations 8 to 16 inches above 5500 feet, mainly west
  of Highway 395. Between 4500 and 5500 feet, accumulations of 4
  to 8 inches. Accumulations up to 2 inches possible down to 
  valley floors. Winds gusting as high as 50 mph.

* WHERE...Lassen-Eastern Plumas-Eastern Sierra Counties.

* WHEN...Through 11 PM PDT this evening.

* ADDITIONAL DETAILS...Travel could be very difficult. Hazardous
  conditions likely impacting the morning and evening commutes. 
  Gusty winds could bring down tree branches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid travel if possible today, you could be stuck in your 
vehicle for many hours. If you must travel, prepare for long 
delays and carry an emergency kit with extra food, water and 
clothing. If you stay home, have a backup plan in case of power 
outages.

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

CAZ072-073-NVZ002-280600-
/O.CON.KREV.WS.W.0008.000000T0000Z-190328T0600Z/
Greater Lake Tahoe Area-Mono County-
Including the city of Mammoth Lakes
349 AM PDT Wed Mar 27 2019

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING ABOVE 7000 FEET...

* CHANGES...None.

* WHAT...Heavy snow above 7000 feet expected. Through this
  evening, total snow accumulations 1 to 2 feet above 7000 feet,
  with highest totals near the Sierra crest. Below 7000 feet, up
  to 4 inches, except 5 to 10 inches west of Highway 89. Winds 
  gusting as high as 50 mph, with Sierra ridge gusts up to 100 
  mph.

* WHERE...Greater Lake Tahoe Area and Mono County.

* WHEN...Through 11 PM PDT this evening.

* ADDITIONAL DETAILS...Travel could be very difficult. Hazardous
  conditions likely impacting the morning and evening commutes. 
  Gusty winds could bring down tree branches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid travel if possible today, you could be stuck in your 
vehicle for many hours. If you must travel, prepare for long 
delays and carry an emergency kit with extra food, water and 
clothing. If you stay home, have a backup plan in case of power 
outages.

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

http://www.weather.gov/reno
367 
WWUS45 KREV 272003 AAA
WSWREV

URGENT - WINTER WEATHER MESSAGE...UPDATED
National Weather Service Reno NV
103 PM PDT Wed Mar 27 2019

CAZ071-280600-
/O.CON.KREV.WS.W.0008.000000T0000Z-190328T0600Z/
Lassen-Eastern Plumas-Eastern Sierra Counties-
Including the cities of Portola and Susanville
103 PM PDT Wed Mar 27 2019

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING ABOVE 5500 FEET...

* CHANGES...None.

* WHAT...Heavy snow above 5500 feet expected with snow levels 
  falling this afternoon and evening. Through this evening, 
  total snow accumulations 8 to 16 inches above 5500 feet, 
  mainly west of Highway 395. Between 4500 and 5500 feet, 
  accumulations of 4 to 8 inches. Accumulations up to 2 inches 
  possible down to valley floors. Winds gusting as high as 50 
  mph.

* WHERE...Lassen-Eastern Plumas-Eastern Sierra Counties.

* WHEN...Through 11 PM PDT this evening.

* ADDITIONAL DETAILS...Travel could be very difficult. Hazardous 
  conditions likely impacting the morning and evening commutes. 
  Gusty winds could bring down tree branches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid travel if possible today, you could be stuck in your
vehicle for many hours. If you must travel, prepare for long
delays and carry an emergency kit with extra food, water and
clothing. If you stay home, have a backup plan in case of power
outages.

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

CAZ072-NVZ002-280600-
/O.CON.KREV.WS.W.0008.000000T0000Z-190328T0600Z/
Greater Lake Tahoe Area-
103 PM PDT Wed Mar 27 2019

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING ABOVE 6500 FEET...

* CHANGES...Lowered snow levels for this afternoon due to incoming
  heavy precipitation band.

* WHAT...Heavy snow above 7000 feet expected. Through this 
  evening, total snow accumulations 1 to 2 feet above 7000 feet, 
  with highest totals near the Sierra crest. Below 7000 feet, up 
  to 4 inches, except 5 to 10 inches west of Highway 89. Winds 
  gusting as high as 50 mph, with Sierra ridge gusts up to 100 
  mph.

* WHERE...Greater Lake Tahoe Area.

* WHEN...Through 11 PM PDT this evening.

* ADDITIONAL DETAILS...Travel could be very difficult. Hazardous 
  conditions likely impacting the morning and evening commutes. 
  Gusty winds could bring down tree branches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid travel if possible today, you could be stuck in your
vehicle for many hours. If you must travel, prepare for long
delays and carry an emergency kit with extra food, water and
clothing. If you stay home, have a backup plan in case of power
outages.

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

CAZ073-280600-
/O.CON.KREV.WS.W.0008.000000T0000Z-190328T0600Z/
Mono County-
Including the city of Mammoth Lakes
103 PM PDT Wed Mar 27 2019

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING ABOVE 7000 FEET...

* CHANGES...None except to split Tahoe and Mono Warnings.

* WHAT...Periods of heavy snow. 6 to 12 inches just west of Hwy 
  395 including the town of Mammoth Lakes, 4 to 6 inches along Hwy
  395, with lower amounts below 7000 ft. Winds gusting as high as
  50 mph, with Sierra ridge gusts up to 100 mph.

* WHERE...Mono County.

* WHEN...Through 11 PM PDT this evening.

* ADDITIONAL DETAILS...Travel could be very difficult, especially
  along Hwy 395. Hazardous conditions likely impacting the 
  morning and evening commutes. Gusty winds could bring down tree 
  branches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid travel if possible today, you could be stuck in your
vehicle for many hours. If you must travel, prepare for long
delays and carry an emergency kit with extra food, water and
clothing. If you stay home, have a backup plan in case of power
outages.

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

http://www.weather.gov/reno
413 
WWUS45 KREV 280544
WSWREV

URGENT - WINTER WEATHER MESSAGE
National Weather Service Reno NV
1044 PM PDT Wed Mar 27 2019

CAZ071-280645-
/O.CAN.KREV.WS.W.0008.000000T0000Z-190328T0600Z/
Lassen-Eastern Plumas-Eastern Sierra Counties-
1044 PM PDT Wed Mar 27 2019

...WINTER STORM WARNING IS CANCELLED...

The threat for heavy snow has ended across the area with only a
few light showers expected overnight. Please check with CalTrans
for the latest on road conditions.

$$

CAZ072-NVZ002-280645-
/O.EXP.KREV.WS.W.0008.000000T0000Z-190328T0600Z/
Greater Lake Tahoe Area-
1044 PM PDT Wed Mar 27 2019

...WINTER STORM WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING
ABOVE 6500 FEET...

The threat for heavy snow has ended across the area. Scattered
snow showers will continue overnight with travel difficulties
likely. Please check with CalTrans and NDOT for the latest on road
conditions.

$$

CAZ073-280645-
/O.EXP.KREV.WS.W.0008.000000T0000Z-190328T0600Z/
Mono County-
Including the city of Mammoth Lakes
1044 PM PDT Wed Mar 27 2019

...WINTER STORM WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING
ABOVE 7000 FEET...

The threat for heavy snow has ended across the area. Scattered
snow showers will continue overnight with travel difficulties
likely. Please check with CalTrans for the latest on road 
conditions.

$$

http://www.weather.gov/reno

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this winter storm warning went out at Mar 25, 2:41 PM PDT, 44 minutes earlier.

Area forecast discussion, Mar 25, 2:41 PM PDT, 44 minutes before
Area Forecast Discussion
National Weather Service Reno NV
241 PM PDT Mon Mar 25 2019

.SYNOPSIS...

A series of late season storms will impact the region this week
with gusty winds, heavy mountain snow, and periods of valley rain.
The greatest impacts to travel in the Sierra and western Nevada
are expected late Tuesday night through Wednesday. Drier and
warmer conditions will likely return by the weekend.

&&

.SHORT TERM...

The main changes in the active short term period were a continued
reduction of snow accumulations for the mid-range elevations
(5000-7000 feet) as more of the heavier precip rates are anticipated
for the daytime hours on Wednesday. However, above 7000 feet in
the Sierra and above 5500 feet in northeast CA, we're still
expecting sufficient snowfall and travel impacts over higher
segments of most passes, so we will upgrade the watch to a Winter
Storm Warning from late Tuesday evening through Wednesday evening.

Before this main storm, a leading trough accompanied by a narrow
feed of deeper subtropical moisture is moving slowly across north
central CA, having produced between 0.40-0.70" of rain along parts
of the I-5 corridor in the northern Sacramento River valley. We've
also seen some locally strong wind gusts around 65 mph in parts
of northeast CA and briefly at US-395 Red Rock north of Reno, and
50-60 mph gusts along I-580 south of Reno. This isn't likely to be
a widespread strong wind event, so the ongoing Special Weather
Statement will be continued.

While forcing weakens tonight as this precip moves into northeast
CA, it doesn't completely go away, with the narrow moisture feed
remaining intact so we're keeping the high precip chances and the
Winter Weather Advisory in effect. This is a low end snow-producer
so we're not expecting much change from the original 2-5" snowfall
potential, mainly affecting higher northeast CA passes such as
Fredonyer, Yuba, and maybe CA-44 west of Susanville. As this
moisture band edges slowly south by early Tuesday morning, up to
6" of snow may also accumulate near the Sierra crest west of
Tahoe, and maybe an inch or so down to lake level. Much of this
snow is likely to have a difficult time sticking to relatively
warm pavement, so we're not planning any advisories for the Tahoe
area. A weak upper disturbance actually brings a bit more forcing
during the day Tuesday, with modest spillover rain showers into
parts of western NV, with a rain-snow mix continuing for the Tahoe
basin and parts of northeast CA. Moderately gusty winds of 30-40
mph will continue, with Sierra ridge gusts up to 70 mph (overall
speeds a bit lower than today).

After a break in most precip activity Tuesday evening, the main
wave of moisture associated with the storm system arrives late
Tuesday night, with peak precip rates likely during the day
Wednesday when forcing is maximized, along with favorable upper
jet dynamics lining up during the afternoon. Snowfall rates of
1-2"/hour are likely to be maintained for the higher elevations,
with even briefly higher rates possible in the afternoon as
convection west of the crest becomes embedded within the main
moisture band. We're still anticipating storm totals of 1-2 feet
along the Sierra crest above 7000 feet and 8-16" in northeast CA
above 5500 feet, although the high end possibility of 3 feet is
unlikely due to shorter storm duration. Below these elevations,
the amount of accumulating snow will drop off significantly, and
lake level areas around Tahoe/Truckee may end up with only a
couple new inches on the ground as the snow tapers from north to
south Wednesday evening. Some of these areas may still have snow
falling for several hours, but not sticking to paved surfaces.

For western NV, periods of spillover moisture are expected at
times on Wednesday, with precip amounts generally between
0.25-0.50" around Reno-Carson-Minden, and 0.25" or less for most
of west central NV. For parts of the Basin and Range, isolated
fast moving thunderstorm cells could form Wednesday afternoon as
the nose of the upper jet moves through, while milder temps in
these areas should allow for just enough instability for a few
lightning strikes, and locally heavier rainfall amounts. Rain may
end as a brief period of snow Wednesday evening above 5000-5500
feet in western NV but little or no accumulation is expected.
Gusty winds with speeds similar to today are anticipated,
although the increased presence of precip could reduce the
duration and extent of these winds. MJD

.LONG TERM...Thursday through Sunday...

A weak upper low crosses from west to east on Thursday, allowing
snow or snow pellet showers to continue across the eastern Sierra
and bringing a chance for showers to western NV. Breezy winds will
also continue through Thursday. Precipitation is expected to be
light, but snow levels will be lower and some of the showers could
produce a quick inch or two of snow above 5000 feet. Thus, brief
impacts to travel are possible Thursday as these showers bring
variable conditions throughout the day. Below 5000 feet snow
pellets or a rain/snow mix are possible.

Another weak upper low could bring yet another period of scattered
showers Friday, with the best chances north of I-80 during the
afternoon.

A high pressure ridge offshore should lead to partly cloudy skies
this weekend with warmer afternoon temperatures. Expect afternoon
temperatures in western NV in the 50s and 60s. However, there are
some indications a weak system could ride over the ridge by the
end of the weekend. This could bring a return of clouds and
possibly showers Sunday or Monday, especially for northern
California, but forecast confidence is very low. JCM

&&

.AVIATION...

A series of storms will impact the region through at least Thursday.

IFR/MVFR conditions and mountain obscurations are likely in the
Sierra tonight through Tuesday. At KTRK/KTVL/KMMH around an inch
of slushy snow is expected, with chances for light rain at
KRNO/KTRK. Ceilings and visibilities will degrade further early
Wednesday morning as a second wave of heavier precipitation moves
into the region. Moderate snow is possible at KTVL/KTRK/KMMH and
mostly rain at KRNO/KCXP.

Regarding winds, turbulence and occasional low level wind shear
will persist through this afternoon. Surface gusts peaking in the
30-40 kt range will also persist into this afternoon and then
should begin to decrease by 03z. Breezy/turbulent conditions
return Tuesday afternoon, but are not forecast to be as strong as
today. But then for late Tuesday night through Wednesday, another
period of stronger winds and turbulence is likely. JCM

&&

.REV Watches/Warnings/Advisories...
NV...Winter Storm Warning from 11 PM Tuesday to 11 PM PDT Wednesday
     above 7000 feet in NVZ002.

     Lake Wind Advisory until 8 PM PDT this evening for Lake Tahoe in
     NVZ002.

     Lake Wind Advisory until 8 PM PDT this evening for Pyramid Lake
     in NVZ004.

CA...Winter Weather Advisory from 8 PM this evening to 8 AM PDT
     Tuesday above 5000 feet in CAZ071.

     Winter Storm Warning from 11 PM Tuesday to 11 PM PDT Wednesday
     above 5500 feet in CAZ071.

     Winter Storm Warning from 11 PM Tuesday to 11 PM PDT Wednesday
     above 7000 feet in CAZ072-073.

     Lake Wind Advisory until 8 PM PDT this evening for Lake Tahoe in
     CAZ072.

&&

For more information from the National Weather Service visit...
http://weather.gov/reno

In the hours before

Local storm report, Mar 25, 1:37 PM PDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
137 PM PDT MON MAR 25 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 AM     NON-TSTM WND GST 1 ESE MOUNT ROSE SUMMIT 39.31N 119.88W
03/25/2019  M101 MPH         WASHOE             NV   MESONET

            MESONET STATION SLIDE, MOUNT ROSE SUMMIT.

1230 PM     NON-TSTM WND GST 9 NE CHALFANT           37.63N 118.26W
03/25/2019  M82 MPH          MONO               CA   MESONET

            MESONET STATION WMSRS, 9 NE CHALFANT.

1247 PM     NON-TSTM WND GST 2 S MAMMOTH MOUNTAIN    37.63N 119.03W
03/25/2019  M72 MPH          MONO               CA   MESONET

            MESONET STATION MTH03, 1 S MAMMOTH MOUNTAIN.

1053 AM     NON-TSTM WND GST 17 S PITTVILLE          40.81N 121.30W
03/25/2019  M67 MPH          LASSEN             CA   MESONET

            MESONET STATION LDRC1, 11 NE OLD STATION.

1230 PM     NON-TSTM WND GST 5 SSE SIERRAVILLE       39.53N 120.33W
03/25/2019  M67 MPH          SIERRA             CA   MESONET

            MESONET STATION RNYC1, 4 SSE SIERRAVILLE.

1220 PM     NON-TSTM WND GST 1 SW CONWAY SUMMIT      38.08N 119.20W
03/25/2019  M58 MPH          MONO               CA   MESONET

            MESONET STATION SE089, 1 SW CONWAY SUMMIT.

0200 AM     HIGH SUST WINDS  9 NNW FRENCHMAN LAKE    40.04N 120.29W
03/25/2019  M58 MPH          PLUMAS             CA   MESONET

            MESONET STATION JDPC1, 9 NW FRENCHMAN LAKE.

0115 PM     NON-TSTM WND GST 3 ENE VERDI             39.54N 119.93W
03/25/2019  M57 MPH          WASHOE             NV   MESONET

            MESONET STATION E1713, 3 ENE VERDI.

1235 PM     NON-TSTM WND GST 2 NNE WASHOE CITY       39.35N 119.79W
03/25/2019  M57 MPH          WASHOE             NV   MESONET

            MESONET STATION GLCNV, 2 NNE WASHOE CITY.

1140 AM     NON-TSTM WND GST 4 SSE PITTVILLE         41.00N 121.29W
03/25/2019  M55 MPH          LASSEN             CA   MESONET

            MESONET STATION PG144, 3 SSE PITTVILLE.

0105 PM     NON-TSTM WND GST 9 SSW SUTCLIFFE         39.83N 119.64W
03/25/2019  M54 MPH          WASHOE             NV   MESONET

            MESONET STATION C8738, 8 SSW SUTCLIFFE.

1158 AM     NON-TSTM WND GST 1 NNE WASHOE CITY       39.34N 119.80W
03/25/2019  M54 MPH          WASHOE             NV   MESONET

            MESONET STATION BCBNV, 1 NNE WASHOE CITY.

1138 AM     NON-TSTM WND GST 4 E INCLINE VILLAGE     39.24N 119.88W
03/25/2019  M52 MPH          WASHOE             NV   MESONET

            MESONET STATION LVYN2, 4 E INCLINE VILLAGE.

0112 PM     NON-TSTM WND GST 8 S RENO                39.43N 119.80W
03/25/2019  M51 MPH          WASHOE             NV   MESONET

            MESONET STATION AS679, 7 S RENO.

1227 PM     NON-TSTM WND GST 5 SSW SPARKS            39.48N 119.77W
03/25/2019  M49 MPH          WASHOE             NV   ASOS

            ASOS STATION RNO, RENO AIRPORT.

1022 AM     NON-TSTM WND GST 3 NNE MEYERS            38.90N 119.99W
03/25/2019  M46 MPH          EL DORADO          CA   ASOS

            ASOS STATION TVL, SOUTH LAKE TAHOE AP.

&&
Special weather statement, Mar 25, 3:15 PM PDT, 10 minutes before
Special Weather Statement
National Weather Service RENO NV
315 PM PDT Mon Mar 25 2019

CAZ070>073-NVZ001>005-261200-
Surprise Valley California-Lassen-Eastern Plumas-
Eastern Sierra Counties-Greater Lake Tahoe Area-Mono County-
Mineral and Southern Lyon Counties-Greater Reno-Carson City-
Minden Area-Western Nevada Basin and Range including Pyramid Lake-
Northern Washoe County-
Including the cities of Cedarville, Eagleville, Fort Bidwell,
Portola, Susanville, Westwood, Sierraville, Loyalton,
South Lake Tahoe, Tahoe City, Truckee, Markleeville, Bridgeport,
Coleville, Lee Vining, Mammoth Lakes, Hawthorne, Yerington,
Smith Valley, Mina, Schurz, Stateline, Glenbrook,
Incline Village, Sparks, Verdi, Gardnerville, Virginia City,
Fernley, Fallon, Lovelock, Silver Springs, Nixon, Imlay, Empire,
and Gerlach
315 PM PDT Mon Mar 25 2019

...Spring Storms to Bring Wind and Snow Impacts This Week...

A series of weak-moderate spring storms will bring weather impacts
to the Sierra and Western Nevada at times through Thursday.

* If wind is your worry: Gusty winds will continue through this
  evening, with another round of stronger winds likely for
  Wednesday. Travel impacts on wind prone roads such as Highway
  395/I-580 along with increased turbulence can be expected. This
  does not appear to be a major damaging wind scenario. Tuesday
  will be breezy too, but overall wind speeds won't be as strong.

* If snow is scary: The strongest storm is expected to impact the
  region late Tuesday night through Wednesday. Heavy wet snow will
  affect travel in the Sierra, especially at pass elevations, with
  less certain impacts into mountain communities and Western
  Nevada foothills between 5500 and 7000 feet. The Wednesday
  morning and evening commutes could be problematic in the
  mountains. Lighter snow may affect travel in the Sierra and
  Northeast California late tonight into Tuesday morning, but
  travel impact risks are lower. Scattered snow and pellet showers
  are forecast Thursday region-wide but impacts will be localized
  and short lived.

* If flooding is your fear: Wednesday is worth watching but not
  overly concerning. A period of spillover rains will impact
  Western Nevada valleys and cities Wednesday, leading to some
  rises on creeks plus minor and temporary flooding of poor
  drainage areas. Rain could lead to a slow commute Wednesday
  morning.

http://weather.gov/reno

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 4:29 AM PDTWinter Weather AdvisoryREVLassen, Plumas, Sierra28 hr

Nearby

Winter Storm Warnings in California, 2019Winter Storm Warnings in Nevada, 2019Every winter storm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.